Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 21, 2016Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 21, 2016, 1:13 PM CDT for Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 1:13 PM CDT (18:13 UTC)
Expired
Jul 21, 2016, 2:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1965 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS84 KMOB 211813
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT THU JUL 21 2016
 
ALZ262-211900-
BALDWIN INLAND AL-
113 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 200 PM CDT...

AT 113 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER BAY
MINETTE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...STOCKTON AND I65 AND AL 225. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.

&&

LAT...LON 3081 8787 3094 8788 3095 8787 3097 8789
      3098 8787 3099 8787 3099 8789 3102 8789
      3103 8762 3100 8762 3081 8765
TIME...MOT...LOC 1813Z 179DEG 6KT 3086 8777 

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:06 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 21, 1:06 PM CDT, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
106 PM CDT THU JUL 21 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...Did a quick update to the current zone forecast mainly to
the increase rain chances to around 60 percent for this afternoon
generally over most areas in the western florida panhandle stretching
north along the I-65 corridor and eastward towards the cities of
Andalusia in AL and Crestview in FL. Latest meso analysis across the
region show the highest potential for strong downbursts to occur will
be in these areas for this afternoon...or generally where better
moisture convergence near surface will occur due to afternoon
seabreeze circulations combined with higher amounts of instability in
the boundary layer were mixed layer capes are now up to 3500 j/kg.
With a deep north to northeast flow aloft thunderstorms will continue
to move in a southwest to westerly direction this afternoon likely
affecting the more populated areas of Baldwin and Mobile counties
before the day is out. Similiar to yesterday gusty straight line
winds possibly up to 50 to 60 mph...frequent cloud to ground
lightning and torrential rainfall leading to some minor flooding
issues can be expected with the stronger storms this afternoon. 32/ee

&&

.MARINE...For this afternoon and early this evening expect another
round of moderate to strong thunderstorms moving southwest and west
across the Fl panhandle into lower parts of southwest Al and inland
southeast Ms. Similar to yesterday wind gusts from 40 to 50
knots...frequent cloud to ground lightning and very heavy rainfall
reducing visibilities to less than one mile will be likley with the
stronger thunderstorms. The most likely areas for the stronger
thunderstorms to occur will be over the inland bays and sounds of
NWFL stretching west over Mobile bay and the Mississippi Sound later
this afternoon. Will update the current marine forecast to increase
rain chances in these areas for the remainder of this afternoon.
32/ee

&&

.AVIATION...
18Z issuance...VFR to MVFR conditions through 22.18z. Lower cigs and
visibilities will be in and around scattered to numerous showers and
thunderstorms this afternoon and possibly early this evening. Some of
the stronger storms may produce wind gusts to near 50 kts similar to
yesterday along the frequent lightning and very heavy rain.
Thunderstorms will be moving in a southwest to westerly direction
through early this evening. Winds away from the thunderstorms will be
mostly light and variable early this afternoon shifting to the south
and southwest at 5 to 8 knots...becoming light and variable later
this evening continuing through most of fri morning. 32/ee

&&

.PREV DISCUSSION... /issued 634 AM CDT THU JUL 21 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance..vfr cigs and vsby to start off the morning. Convective
cu with bases 3 to 5 kft are forecast to develop during the late am into
the afternoon as tsra begins to increase in coverage. Tsra is
forecast to move from the n-ne to the s-sw. Will incorporate a vcty
of tsra and a tempo group for stronger tsra which will contain brief
strong and varying convective wind gusts, brief vsby reductions to
ifr/lifr in +RA and mvfr cigs into the afternoon hours. vfr
conditions forecast by and after 22.00Z with left over clouds from
decayed convection being mainly at mid to high levels. /10

PREV DISCUSSION... /issued 456 AM CDT THU JUL 21 2016/

NEAR TERM /Now Through Thursday night/...Upper level high pressure
remains centered over southern KS, much of OK, and northern portions
of TX early this morning, and its associated ridge axis continues to
nose eastward and southeastward across the Mississippi Valley region
and Gulf Coast states. A surface ridge of high pressure meanwhile
stretches from the western Atlantic through the southeastern U.S.
early this morning. Another quiet, warm and muggy pre-dawn period is
in place around the area, with some high cloudiness rotating around
the periphery of the ridge, and some very patchy fog also noted
around the Greenville, AL vicinity as of 4 AM.

The primary weather headlines across our forecast area will continue
to be heat and also the potential for another round of scattered
thunderstorms, a few of which could be strong to marginally severe
this afternoon. The upper level high pressure center is forecast to
retrograde slightly westward today, leaving our forecast area in
more of a northerly to slightly northeasterly flow pattern aloft on
the eastern side of the ridge axis this afternoon. Low level thermal
ridging along a weak surface trough axis will continue to support
hot temperatures around the area again today, with highs forecast to
range in the mid to upper 90s over the interior (isolated typically
warmer spots possibly reaching 100) and readings around 90 to the
mid 90s along the immediate coast and beaches. Surface dewpoints
should only mix out to around 70 or the lower 70s at best over the
interior this afternoon, while remaining in the mid to upper 70s
near the coast. Therefore, expect maximum heat indices to once again
range from 103-107 across the region, with a few spots possibly
reaching up to 110. While the majority of the region remains below
Heat Advisory criteria again, will continue to highlight the
elevated heat indices in the Hazardous Weather Outlook. Please
exercise caution if spending an extended period of time outdoors in
the heat today. Minor shortwave impulses dropping southward around
the eastern periphery of the upper ridge axis, along with
convergence along the surface trough axis/seabreeze, and perhaps
remnant outflow boundaries will aid in the development of scattered
thunderstorms again today, primarily during the afternoon hours. The
past few runs of the HRRR suggest convection may initiate over
interior southwest and south central AL and move southward or
southwestward with additional development toward portions of the
northwest FL Panhandle, far southwest AL and parts of southeast MS
during the afternoon. We have attempted to draw the best coverage
(around 40-50%) over these favored locations, while keeping a 30%
chance of showers and storms in the forecast over the rest of the
CWA. Precipitable water values averaging between 2.0" and 2.25"
along with mixed layer CAPE values up to 1500-2500 J/KG, and a bit
stronger 0-6 km shear values up to around 20 knots could support a
few strong to marginally severe storms this afternoon, with locally
damaging winds, numerous cloud to ground lightning strikes and very
heavy rainfall possible with the stronger storm cells. Those
impacted by storms this afternoon will at least get a respite from
the heat.

A moist north to northeast mid level flow pattern will persist
across the region through tonight, with the NAM, GFS, and ECMWF
hinting that isolated to scattered convection could linger around
the region. Will keep a low chance of showers and storms in the
forecast through the overnight period. Otherwise, seasonably warm
and humid tonight with the typical low ranges in the lower to mid
70s inland, and upper 70s to around 80 near the immediate coast and
beaches. /21

SHORT TERM /Friday Through Saturday night/...Deep layer ridge of
high pressure remains well defined with its axis parked over the
Four Corners of the desert southwest into the southern and central
High Plains on Fri. The central Gulf Coast remains on the eastern
periphery of this ridge on Fri where mid level energy packets
translate southwest across the forecast area. Very little change in
the availability of deep layer moisture on Fri with pwat values ~ 2
inches on average. Considering this, along with modest lift by the
passage of high level impulses, daytime instability, and intersecting
thunderstorm rain-cooled outflow boundaries results in an upper end
chance of storms. Strongest storms are likely to be frequent
lightning, strong wind and heavy rain producers. A diurnal decrease
in convective activity is forecast Fri night.

Heading into Sat, a series of westward moving mid level impulses
south of the deep layer ridge brings modest lift, which when
operating on sufficient layer moisture and daily instability, results
in an upward trend in storm chances.

Away from substantial cooling provided by storms, of some 15 to 20
degree drops in temperatures, daily highs are forecast to range from
92 to 95 interior to 88 to 90 beaches. Highs in the lower to mid 90s
forecast for Sat. Warm, muggy night-time conditions to persist with
lows mostly in the mid 70s interior to 77 to 81 beaches. /10

LONG TERM /Sunday Through Wednesday/...Deep layer ridge continues to
cover a large expanse of the southern half of the US from the Four
Corners of the desert southwest, eastward to across the Appalachians
on Sun while an upper trof slides east off the northeast US mainland.
The ridge is progged to begin flattening heading into the new work
week, but still remains strong from the Plains into the Mid-South.
The latest 21.00Z global spectral physical solution of the ECMWF
continues to remain consistent in pinching off a mid level, inverted
trof reflection north of the Bahamas on Sun, which then gets caught
up south of the deep ridge and translates westward over the FL
Peninsula Mon to across the central Gulf Coast Tue. In the other
camp, the GFS brings a somewhat lower amplitude feature westward, a
bit more to the south over the Gulf.

Will continue with a diurnal convective mode for chances of storms
each day with chances trending slightly higher going into Mon and
Tue as the mid level, inverted trof moves west across the area
as per the more consistent ECMWF.

High temperatures in the lower to mid 90s interior to 87 to 91
beaches. Very little change in night-time lows. /10

MARINE...A persistent marine pattern will continue through the
forecast period as a weak surface ridge of high pressure continues
to stretch westward from the Atlantic through the north central Gulf
of Mexico. Light onshore flow will develop mainly during the
afternoon and evening hours, with winds a little more enhanced near
bays/sounds/near shore waters each afternoon. Light offshore flow
prevails at night and early in the morning. Seas generally remain 2
feet or less through the period. However seas and waves will be
locally higher near isolated to scattered storms that develop each
day. /21

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 21, 5:54 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CDT THU JUL 21 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
554 AM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ANOTHER DAY OF HOT AND HUMID CONDITIONS CAN BE EXPECTED AROUND THE
REGION...WITH MAXIMUM HEAT INDEX READINGS RANGING FROM AROUND 103 TO
107...WITH ISOLATED LOCATIONS POSSIBLY REACHING AS HIGH AS AROUND
110.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION AGAIN TODAY...PRIMARILY DURING THE AFTERNOON HOURS. A FEW
STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH LOCALIZED STRONG
TO DAMAGING WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND
VERY HEAVY RAINFALL.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED DAILY THUNDERSTORMS COULD BECOME STRONG AT TIMES...
ACCOMPANIED WITH BRIEF STRONG STRAIGHT LINE WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS.

AWAY FROM THE COOLING EFFECTS OF THUNDERSTORMS...ELEVATED HEAT INDEX
VALUES CONTINUE...CLIMBING INTO THE 102 TO 107 DEGREE RANGE ACROSS
SOME AREAS THROUGH THE WEEKEND. ISOLATED LOCATIONS COULD EXPERIENCE
SLIGHTLY HIGHER HEAT INDEX VALUES AROUND 110.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-221100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
554 AM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FREQUENT
LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN ALSO BE EXPECTED
WITH ANY OF THE STRONGER MARINE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FREQUENT
LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN ALSO BE EXPECTED
WITH ANY OF THE STRONGER MARINE STORMS.

In the hours before

Local storm report, Jul 21, 10:06 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1006 AM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     4 SW DOWNTOWN MOBILE    30.67N 88.10W
07/20/2016                   MOBILE             AL   BROADCAST MEDIA

            LARGE OAK TREE DOWN AT RESIDENCE NEAR GOVERNMENT ST AND
            PLEASANT VALLEY RD. ONE TREE DOWN ON A VEHICLE AND
            ANOTHER THROUGH THE ROOF OF A HOUSE IN THE MIDTOWN AREA.

0335 PM     TSTM WND DMG     3 WSW MIDTOWN MOBILE    30.67N 88.18W
07/20/2016                   MOBILE             AL   NWS EMPLOYEE

            SEVERAL TREES DOWN SOUTH OF AIRPORT ROAD NEAR PINEMONT
            DRIVE. A FEW OF THE TREES DAMAGED FENCES.

&&

JFB
Special weather statement, Jul 21, 12:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1251 PM CDT THU JUL 21 2016

ALZ263-265-211815-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
1251 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 115 PM CDT...

AT 1250 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BAYOU LA
BATRE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THEODORE...NORTHEASTERN GRAND BAY...BAYOU LA BATRE AND CODEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3033 8814 3035 8833 3059 8834 3058 8805
TIME...MOT...LOC 1750Z 186DEG 6KT 3048 8822

RR
Special weather statement, Jul 21, 1:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT THU JUL 21 2016

ALZ262-211900-
BALDWIN INLAND AL-
113 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 200 PM CDT...

AT 113 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER BAY
MINETTE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...STOCKTON AND I65 AND AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.

&&

LAT...LON 3081 8787 3094 8788 3095 8787 3097 8789
      3098 8787 3099 8787 3099 8789 3102 8789
      3103 8762 3100 8762 3081 8765
TIME...MOT...LOC 1813Z 179DEG 6KT 3086 8777

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:51 PM CDTSpecial Weather StatementMOBMobile24 min
Jul 21, 1:46 PM CDTSpecial Weather StatementMOBBaldwin44 min
Jul 21, 2:24 PM CDTSpecial Weather StatementMOBBaldwin36 min
Jul 21, 2:25 PM CDTSpecial Weather StatementMOBMobile50 min
Jul 21, 2:28 PM CDTSevere Thunderstorm WarningMOBBaldwin32 min
Jul 21, 2:51 PM CDTAreal Flood AdvisoryMOBMobile54 min
Jul 21, 2:56 PM CDTSevere Thunderstorm WarningMOBBaldwin34 min
Jul 21, 3:27 PM CDTSpecial Weather StatementMOBCovington48 min
Jul 21, 3:44 PM CDTSevere Thunderstorm WarningMOBEscambia31 min
Jul 21, 5:38 PM CDTSevere Thunderstorm WarningMOBMonroe22 min
Jul 21, 5:59 PM CDTSpecial Weather StatementMOBMonroe31 min
Jul 21, 6:45 PM CDTSpecial Weather StatementMOBWilcox30 min
Jul 21, 3:11 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa49 min
Jul 21, 4:59 PM CDTSpecial Weather StatementMOBOkaloosa46 min
Jul 21, 3:19 PM CDTSpecial Weather StatementMOBGeorge41 min
Jul 21, 4:39 PM CDTSpecial Weather StatementMOBStone51 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.